Jump to content
Oldlady123

Oldlady123: intro

Recommended Posts

Oldlady123

I have chronic insomnia from histamine intolerance after tapering off Remerom 3 years ago. I also have Chronic Akathisia for 5 years from tapering off Chlonazapam. Drs. can’t help. I’m down to eating mostly meat since plant based food increases histamine.  I just stumble through my days still looking for answers. Right now I take tryptophan and Benedryl but it won’t help if I eat something wrong. I have taken anti depressants most of my life but can’t anymore. Weaned off of Cymbalta 6 years ago. Also took Vicodin for years. Now only take Propanolol for blood pressure. Just looking for support now. 

Share this post


Link to post
Gridley

Welcome to SA, Oldlady123.  I'm sorry you're going through this. I think you'll find the members and moderators here helpful and supportive.

 

I know after all this time you've researched just about everything.  Some members have found relief with weighted blankets and bed tents.

Weighted blankets & bed tents for restlessness, akathisia ...

Here's a link on histamine food intolerance.  I hope it contains information that might be helpful to you.

Histamine food intolerance - Symptoms and self-care ...

It has been our experience here that withdrawal symptoms eventually do fade.  As you are experiencing, it can take a frustratingly long time.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Your diet issues might preclude your taking them, but many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.

 
 

 

 

 

 

 

 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Began taper using Brassmonkey slide Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Current from Oct. 21, 2020 at 0.025mg

Taper is 99.875% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
Oldlady123

Thanks Gridley for the info. I have a weighted blanket and supplements that help but this week I have been exhausted every day. My list of foods is getting pretty narrow. I might try meat only. I have heard it helps those with overactive immune systems   

Share this post


Link to post
ChessieCat

Hi and welcome from me too,

 

Please create your drug signature so that we can see your drug history at a glance.  It will appear below every post you make.  Thank you.

 

Instructions:  Withdrawal History Signature


Account Settings – Create or Edit a signature


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
tsranga

Hi oldlady123

 

I have also been off remeron for  20 months, and my food intolerance has increased after a year off remeron. I was doing well in winter, and able to to eat more foods.

 

I am not really sure if our problems are due to histamine intolerance, or due to faulty histamine receptor functioning after stopping remeron.  

 

I can eat most foods without issues, but when I am in the sleep/wake cycle is when I get a lot of GI flare-ups (mainly gas)

that wake me up or keep me from sleeping. This occurs between midnight and 4am, and  I am guessing that its due to an overload of mast cell activity that could be due to not just food, but also environment (heat, pollen, smoke) and stress (emotional, physical).

 

My theory is that the nervous system reacts to any significant change in our food and environment - the smaller the change, the less likely to have a histamine flare.

 

This week I ran an experiment to keep my food mostly consistent, but avoided all protein (esp lentils) at night, and this has helped me get 4 successive nights of sleep until today. I was able to have very small portions of foods that were new or I had not had in a while, without reacting.

 

Today everything was off the charts - I introduced many new changes - hemp seed, chicken, alcohol, salsa, in addition to attending a funeral outdoors on a smoky and hot day..  and dealing with multiple symptoms - temperature sensitivity, tingling all over, and gut issues.

 

While we are recovering, it's absolutely important to go very slow and avoid triggering the nervous system.

 


Chronic IBS since 1990

Former smoker (1992- Jun 2017)

Prescribed mirtazapine for sleep and GAD diagnosis in Aug 2017.

Mirtazapine 7.5mg 8/17 to 12/17

Mirtazapine 3.75mg 1/18 to 1/19

Off Mirtazapine since 2/19.

On vit B and D since 2018.

On Magnesium glycinate since 3/19.

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy